Alert archive / North Dakota / Frost Advisories in 2017
Frost Advisory 5, NWS Grand Forks, ND
NWS Grand Forks, ND issued this frost advisory at Oct 5, 2017, 2:51 PM CDT for 9 counties in Minnesota; 13 counties in North Dakota. It took effect at Oct 6, 2017, 12:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 5, 2017, 2:51 PM CDT (19:51 UTC)
- In effect from
- Oct 6, 2017, 12:00 AM CDT
- Expired
- Oct 6, 2017, 9:00 AM CDT
- In force
- 9 hr
- Issued by
- NWS Grand Forks, ND
All 22 counties
Becker County, MN, Clearwater County, MN, Hubbard County, MN, Kittson County, MN, Mahnomen County, MN, Marshall County, MN, Norman County, MN, Polk County, MN, Wadena County, MN, Barnes County, ND, Benson County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 31 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 7.9 hours before the alert went out and 284 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1464 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
625 WWUS73 KFGF 051951 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 251 PM CDT Thu Oct 5 2017 MNZ005-006-008-009-013>017-061400- /O.NEW.KFGF.FZ.W.0001.171006T0500Z-171006T1400Z/ Roseau-Lake Of The Woods-East Marshall-North Beltrami-Pennington- Red Lake-East Polk-North Clearwater-South Beltrami- Including the cities of Roseau, Warroad, Greenbush, Baudette, Newfolden, Middle River, Grygla, Red Lake, Redby, Ponemah, Thief River Falls, Red Lake Falls, Fosston, Fertile, McIntosh, Erskine, Bagley, Clearbrook, and Bemidji 251 PM CDT Thu Oct 5 2017 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT FRIDAY... The National Weather Service in Grand Forks has issued a Freeze Warning...which is in effect from midnight tonight to 9 AM CDT Friday. * TEMPERATURES...In the upper 20s to lower 30s. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ MNZ001-002-004-007-022>024-027-028-032-NDZ006>008-014>016-024- 026>030-038-054-061400- /O.NEW.KFGF.FR.Y.0005.171006T0500Z-171006T1400Z/ West Polk-Norman-Kittson-West Marshall-Mahnomen-South Clearwater- Hubbard-West Becker-East Becker-Wadena-Towner-Cavalier-Pembina- Benson-Ramsey-Eastern Walsh County-Eddy-Nelson-Grand Forks-Griggs- Steele-Traill-Barnes-Western Walsh County- Including the cities of Crookston, East Grand Forks, Ada, Twin Valley, Halstad, Hallock, Karlstad, Lancaster, Warren, Stephen, Argyle, Mahnomen, Naytahwaush, Waubun, Alida, Ebro, Lake Itasca, Long Lost Lake, Lower Rice Lake, Roy Lake, Upper Rice Lake, Park Rapids, Detroit Lakes, Wolf Lake, Wadena, Menahga, Cando, Langdon, Cavalier, Walhalla, Drayton, Pembina, Neche, St. Thomas, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, Grafton, Park River, New Rockford, Lakota, Mcville, Aneta, Tolna, Grand Forks, Cooperstown, Finley, Hope, Mayville, Hillsboro, Hatton, Portland, Valley City, Edinburg, Adams, and Lankin 251 PM CDT Thu Oct 5 2017 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT FRIDAY... The National Weather Service in Grand Forks has issued a Frost Advisory...which is in effect from midnight tonight to 9 AM CDT Friday. * TEMPERATURES...In the low to middle 30s. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
2 follow-up statements
159 WWUS73 KFGF 060854 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 354 AM CDT Fri Oct 6 2017 MNZ005-006-008-009-013>017-061400- /O.CON.KFGF.FZ.W.0001.000000T0000Z-171006T1400Z/ Roseau-Lake Of The Woods-East Marshall-North Beltrami-Pennington- Red Lake-East Polk-North Clearwater-South Beltrami- Including the cities of Roseau, Warroad, Greenbush, Baudette, Newfolden, Middle River, Grygla, Red Lake, Redby, Ponemah, Thief River Falls, Red Lake Falls, Fosston, Fertile, McIntosh, Erskine, Bagley, Clearbrook, and Bemidji 354 AM CDT Fri Oct 6 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TEMPERATURES...In the upper 20s to lower 30s. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ MNZ001-002-004-007-022>024-027-028-032-NDZ006>008-014>016-024- 026>030-038-054-061400- /O.CON.KFGF.FR.Y.0005.000000T0000Z-171006T1400Z/ West Polk-Norman-Kittson-West Marshall-Mahnomen-South Clearwater- Hubbard-West Becker-East Becker-Wadena-Towner-Cavalier-Pembina- Benson-Ramsey-Eastern Walsh County-Eddy-Nelson-Grand Forks-Griggs- Steele-Traill-Barnes-Western Walsh County- Including the cities of Crookston, East Grand Forks, Ada, Twin Valley, Halstad, Hallock, Karlstad, Lancaster, Warren, Stephen, Argyle, Mahnomen, Naytahwaush, Waubun, Alida, Ebro, Lake Itasca, Long Lost Lake, Lower Rice Lake, Roy Lake, Upper Rice Lake, Park Rapids, Detroit Lakes, Wolf Lake, Wadena, Menahga, Cando, Langdon, Cavalier, Walhalla, Drayton, Pembina, Neche, St. Thomas, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, Grafton, Park River, New Rockford, Lakota, Mcville, Aneta, Tolna, Grand Forks, Cooperstown, Finley, Hope, Mayville, Hillsboro, Hatton, Portland, Valley City, Edinburg, Adams, and Lankin 354 AM CDT Fri Oct 6 2017 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TEMPERATURES...In the low to mid 30s. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ BP
254 WWUS73 KFGF 061406 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 906 AM CDT Fri Oct 6 2017 MNZ005-006-008-009-013>017-061515- /O.EXP.KFGF.FZ.W.0001.000000T0000Z-171006T1400Z/ Roseau-Lake Of The Woods-East Marshall-North Beltrami-Pennington- Red Lake-East Polk-North Clearwater-South Beltrami- Including the cities of Roseau, Warroad, Greenbush, Baudette, Newfolden, Middle River, Grygla, Red Lake, Redby, Ponemah, Thief River Falls, Red Lake Falls, Fosston, Fertile, McIntosh, Erskine, Bagley, Clearbrook, and Bemidji 906 AM CDT Fri Oct 6 2017 ...FREEZE WARNING HAS EXPIRED... Temperatures are warming back up quickly again this morning. $$ MNZ001-002-004-007-022>024-027-028-032-NDZ006>008-014>016-024- 026>030-038-054-061515- /O.EXP.KFGF.FR.Y.0005.000000T0000Z-171006T1400Z/ West Polk-Norman-Kittson-West Marshall-Mahnomen-South Clearwater- Hubbard-West Becker-East Becker-Wadena-Towner-Cavalier-Pembina- Benson-Ramsey-Eastern Walsh County-Eddy-Nelson-Grand Forks-Griggs- Steele-Traill-Barnes-Western Walsh County- Including the cities of Crookston, East Grand Forks, Ada, Twin Valley, Halstad, Hallock, Karlstad, Lancaster, Warren, Stephen, Argyle, Mahnomen, Naytahwaush, Waubun, Alida, Ebro, Lake Itasca, Long Lost Lake, Lower Rice Lake, Roy Lake, Upper Rice Lake, Park Rapids, Detroit Lakes, Wolf Lake, Wadena, Menahga, Cando, Langdon, Cavalier, Walhalla, Drayton, Pembina, Neche, St. Thomas, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, Grafton, Park River, New Rockford, Lakota, Mcville, Aneta, Tolna, Grand Forks, Cooperstown, Finley, Hope, Mayville, Hillsboro, Hatton, Portland, Valley City, Edinburg, Adams, and Lankin 906 AM CDT Fri Oct 6 2017 ...FROST ADVISORY HAS EXPIRED... Temperatures are warming back up quickly again this morning. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this frost advisory went out at Oct 5, 11:52 AM CDT, 2 hours 59 minutes earlier.
Area forecast discussion, Oct 5, 11:52 AM CDT, 2 hours 59 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 1152 AM CDT Thu Oct 5 2017 .UPDATE... Issued at 1151 AM CDT Thu Oct 5 2017 Cloud cover in the southern Red River Valley will continue to move south throughout the afternoon, leading to clearing skies. The cloud cover forecast for the next couple of hours has been adjusted slightly as the clearing line has moved through the Fargo area in the last hour or so. Highs today will be in the upper 50s in northeast North Dakota and northwest Minnesota, with highs getting into the low 60s in the southern Red River Valley. Winds will be light from a northerly direction around 5 mph. && .SHORT TERM...(Today and tonight) Issued at 312 AM CDT Thu Oct 5 2017 Another crisp fall day today with light winds and temperatures near normal values. Some models hint at small chances for isolated light rain showers in Richland, Wilkin, Grant, and Ottertail counties today as a weak piece of upper level energy moves around the upper ridge to the south. Cannot completely rule it out for the far southern valley but will trend toward high resolution models for now which indicate shower activity will remain further south in South Dakota. Otherwise main impact for the day, after frost in the north dissipates this morning, will be mid level clouds slowly clearing from northwest to southeast out of the southern Red River Valley through the day as mid levels dry out. Will not see much effect of the upper ridge in areas impacted by these clouds, but expect highs to reach the mid 50s to mid 60s. High pressure builds through from west to east tonight, yielding another clear and dry night. Expect radiational cooling will cause lows to fall into the 30s and 40s again. Thus, frost will be a concern, mainly for locations in northwest Minnesota and counties adjacent to the international border, with lows expected to fall into the middle to upper 30s. .LONG TERM...(Friday through Wednesday) Issued at 312 AM CDT Thu Oct 5 2017 The long term period begins with SW flow aloft setting up as a low amplitude short wave ridge slides east of the area...with an upper low over the MT/WY area. The upper low will move east into the Dakotas, while low pressure over the central plains will result in some light rain showers lifting northward through southern MN and eastern SD Friday afternoon and evening...bringing a chance for showers to the southeast Friday afternoon and evening. This system will lift northeastward into WI and Lake Superior region by Saturday morning. Zonal flow aloft sets up for the weekend, and a weak wave rotating around an upper low over nrn MB will bring some low chances for rain showers along the intl border Sat aftn. Sun will be dry however as the upper level pattern shifts to a SW flow pattern, some light showers are possible across the far south once again Mon evening. The best chances for precip Mon evening will be the southern valley and west central MN, with most of the area remaining dry. Cold air will sink into the area Monday night and give the region the first chance of widepsread frost across the entire CWA...with temps in the far northeast possibly falling into the upper 20s. Models diverge with main upper air features next week, with GFS showing troughing over the northern tier while the ECMWF yields an amplifying ridge over the northern/Canadian rockies. Low confidence for the Tue through Thu timeframe however overnight lows will start trending into the 30s each night. CPC advertising a moderate signal for below normal temperatures in the Oct 10 to 14 timeframe. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1151 AM CDT Thu Oct 5 2017 Light winds and clear skies will prevail throughout the area this afternoon with VFR conditions expected. Winds will be light through this afternoon into tonight, generally around 5 mph out of the north. A few high level clouds may return to KFAR late tonight or tomorrow morning, but VFR conditions are still expected. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. && UPDATE...Godon/Wilson SHORT TERM...BP LONG TERM...Speicher AVIATION...Godon/Wilson
Hazardous weather outlook, Oct 5, 9:11 AM CDT, 5 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 911 AM CDT Thu Oct 5 2017 MNZ002-003-022-027>032-040-NDZ028>030-038-039-049-052-053-061415- Norman-Clay-Mahnomen-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant-Griggs-Steele-Traill- Barnes-Cass-Ransom-Sargent-Richland- 911 AM CDT Thu Oct 5 2017 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A cold snap will move into the area Sunday night through Tuesday night, bringing some of the coldest morning lows of the season. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. MNZ001-004>009-013>017-023-024-NDZ006>008-014>016-024-026-027-054- 061415- West Polk-Kittson-Roseau-Lake Of The Woods-West Marshall- East Marshall-North Beltrami-Pennington-Red Lake-East Polk- North Clearwater-South Beltrami-South Clearwater-Hubbard-Towner- Cavalier-Pembina-Benson-Ramsey-Eastern Walsh County-Eddy-Nelson- Grand Forks-Western Walsh County- 911 AM CDT Thu Oct 5 2017 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Today and Tonight Another cold night is expected tonight, with frost possible once again. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A cold snap will move into the area Sunday night through Tuesday night, bringing some of the coldest morning lows of the season. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 2:51 PM CDT | Freeze Warning | FGF | Beltrami, Clearwater, Lake of the Woods, Marshall, Pennington, Polk and 2 more | 18 hr |
Nearby
Frost Advisories in North Dakota, 2017Frost Advisories in Minnesota, 2017Every frost advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.